Alert archive / California / Wind Advisories in 2015
Wind Advisory 11, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 29, 2015, 2:42 PM PDT. It took effect at Oct 30, 2015, 4:02 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2015, 2:42 PM PDT (21:42 UTC)
- In effect from
- Oct 30, 2015, 4:02 AM PDT
- Expired
- Oct 30, 2015, 5:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 292142 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 242 PM MST THU OCT 29 2015 .NORTH WINDS WILL INCREASE TONIGHT ACROSS SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. WIND SPEEDS WILL INCREASE DRASTICALLY FRIDAY MORNING...LEADING TO POTENTIAL PROBLEMS FOR TRANSPORTATION ALONG INTERSTATE 10 AND SURROUNDING STATE HIGHWAYS. WINDS WILL BEGIN DECREASING IN SPEED BY FRIDAY EVENING. AZZ020-CAZ030>032-301130- /O.NEW.KPSR.WI.Y.0011.151030T1400Z-151031T0000Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN 242 PM MST THU OCT 29 2015 /242 PM PDT THU OCT 29 2015/ ...WIND ADVISORY IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5 PM PDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM MST /7 AM PDT/ TO 5 PM MST /5 PM PDT/ FRIDAY. * AFFECTED AREA...SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY * TIMING...WIND SPEEDS INCREASING TONIGHT...BUT BECOMING STRONG AND GUSTY LATE FRIDAY MORNING AND AFTERNOON. * WINDS...NORTH WINDS NEAR 30 MPH WITH GUSTS LOCALLY OVER 40 MPH * IMPACTS...LOCAL BLOWING DUST AND SAND WILL REDUCE VISIBILITIES. STRONG CROSS WINDS ON INTERSTATE 10 WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
6 follow-up statements
000 WWUS75 KPSR 301003 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 303 AM MST FRI OCT 30 2015 .NORTH WINDS WILL INCREASE THROUGH THIS MORNING ACROSS SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. STRONG WINDS MAY LEAD TO POTENTIAL PROBLEMS FOR TRANSPORTATION ALONG INTERSTATE 10 AND SURROUNDING STATE HIGHWAYS. WINDS WILL BEGIN DECREASING IN SPEED BY THIS EVENING. AZZ020-CAZ030>032-310000- /O.CON.KPSR.WI.Y.0011.151030T1400Z-151031T0000Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN 303 AM MST FRI OCT 30 2015 /303 AM PDT FRI OCT 30 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MST /7 AM PDT/ THIS MORNING TO 5 PM MST /5 PM PDT/ THIS AFTERNOON... * AFFECTED AREA...SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY * TIMING...WIND SPEEDS INCREASING THROUGH THIS MORNING BECOMING STRONG AND GUSTY FOR LATE THIS MORNING AND AFTERNOON. * WINDS...NORTH WINDS NEAR 30 MPH WITH GUSTS LOCALLY OVER 40 MPH * IMPACTS...LOCAL BLOWING DUST AND SAND WILL REDUCE VISIBILITIES. STRONG CROSS WINDS ON INTERSTATE 10 WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
936 WWUS75 KPSR 301102 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 402 AM MST FRI OCT 30 2015 .STRONG NORTH WINDS WILL BE PRESENT ACROSS SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY THROUGH THIS AFTERNOON. THESE STRONG WINDS MAY LEAD TO POTENTIAL PROBLEMS FOR TRANSPORTATION ALONG INTERSTATE 10 AND SURROUNDING STATE HIGHWAYS. WINDS WILL BEGIN DECREASING IN SPEED BY THIS EVENING. AZZ020-CAZ030>032-310000- /O.EXT.KPSR.WI.Y.0011.151030T1102Z-151031T0000Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN 402 AM MST FRI OCT 30 2015 /402 AM PDT FRI OCT 30 2015/ ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS AFTERNOON... * AFFECTED AREA...SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY * TIMING...STRONG AND GUSTY WINDS THIS MORNING AND AFTERNOON. * WINDS...NORTH WINDS NEAR 30 MPH WITH GUSTS LOCALLY OVER 40 MPH. * IMPACTS...LOCAL BLOWING DUST AND SAND WILL REDUCE VISIBILITIES. STRONG CROSS WINDS ON INTERSTATE 10 WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
326 WWUS75 KPSR 301531 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 831 AM MST FRI OCT 30 2015 .STRONG NORTH WINDS WILL BE PRESENT ACROSS SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY THROUGH THIS AFTERNOON. THESE STRONG WINDS MAY LEAD TO POTENTIAL PROBLEMS FOR TRANSPORTATION ALONG INTERSTATE 10 AND SURROUNDING STATE HIGHWAYS. WINDS WILL BEGIN DECREASING IN SPEED BY THIS EVENING. AZZ020-CAZ030>032-310000- /O.CON.KPSR.WI.Y.0011.000000T0000Z-151031T0000Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN 831 AM MST FRI OCT 30 2015 /831 AM PDT FRI OCT 30 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS AFTERNOON... * AFFECTED AREA...SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY * TIMING...STRONG AND GUSTY WINDS THROUGH THIS AFTERNOON. * WINDS...NORTH WINDS NEAR 30 MPH WITH GUSTS LOCALLY OVER 40 MPH. * IMPACTS...LOCAL BLOWING DUST AND SAND WILL REDUCE VISIBILITIES. STRONG CROSS WINDS ON INTERSTATE 10 WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
859 WWUS75 KPSR 301825 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1125 AM MST FRI OCT 30 2015 .STRONG NORTH WINDS WILL BE PRESENT ACROSS SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY THROUGH THIS AFTERNOON. THESE STRONG WINDS MAY LEAD TO POTENTIAL PROBLEMS FOR TRANSPORTATION ALONG INTERSTATE 10 AND SURROUNDING STATE HIGHWAYS...INCLUDING AREAS OF LOCALLY DENSE BLOWING DUST. WINDS WILL BEGIN DECREASING IN SPEED BY THIS EVENING. AZZ020-CAZ031-032-310000- /O.NEW.KPSR.DU.Y.0037.151030T1825Z-151030T2200Z/ /O.CON.KPSR.WI.Y.0011.000000T0000Z-151031T0000Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN 1125 AM MST FRI OCT 30 2015 /1125 AM PDT FRI OCT 30 2015/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL 3 PM MST /3 PM PDT/ THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST /3 PM PDT/ THIS AFTERNOON. * AFFECTED AREA...SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY * TIMING...STRONG AND GUSTY WINDS THROUGH THIS AFTERNOON. * WINDS...NORTH WINDS NEAR 30 MPH WITH GUSTS LOCALLY OVER 40 MPH. * VISIBILITY...LOCALLY FALLING BELOW ONE MILE * IMPACTS...LOCALLY DENSE BLOWING DUST AND SAND WILL REDUCE VISIBILITIES. STRONG CROSS WINDS ON INTERSTATE 10 WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ AZZ025-026-CAZ033-302200- /O.NEW.KPSR.DU.Y.0037.151030T1825Z-151030T2200Z/ YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...SAN LUIS... SOMERTON...YUMA...DATELAND...TACNA...WELLTON...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...THE SALTON SEA 1125 AM MST FRI OCT 30 2015 /1125 AM PDT FRI OCT 30 2015/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL 3 PM MST /3 PM PDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST /3 PM PDT/ THIS AFTERNOON. * AFFECTED AREA...FAR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA * TIMING...THROUGH THIS AFTERNOON * WINDS...GUSTY NORTH WINDS UP TO 35 MPH * VISIBILITY...LOCALLY FALLING BELOW 1 MILE * IMPACTS...LOCALLY DENSE BLOWING DUST AND SAND WILL REDUCE VISIBILITIES. STRONG CROSS WINDS ON INTERSTATE 8 WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ CAZ030-310000- /O.CON.KPSR.WI.Y.0011.000000T0000Z-151031T0000Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE 1125 AM PDT FRI OCT 30 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * AFFECTED AREA...JOSHUA TREE NATIONAL PARK * TIMING...STRONG AND GUSTY WINDS THROUGH THIS AFTERNOON. * WINDS...NORTH WINDS NEAR 30 MPH WITH GUSTS LOCALLY OVER 40 MPH. * IMPACTS...LOCAL BLOWING DUST AND SAND WILL REDUCE VISIBILITIES. STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
297 WWUS75 KPSR 302205 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 305 PM MST FRI OCT 30 2015 .STRONG NORTH WINDS WILL BE PRESENT ACROSS SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY THROUGH THIS AFTERNOON. THESE STRONG WINDS MAY LEAD TO POTENTIAL PROBLEMS FOR TRANSPORTATION ALONG INTERSTATE 10 AND SURROUNDING STATE HIGHWAYS...INCLUDING AREAS OF LOCALLY DENSE BLOWING DUST. WINDS WILL BEGIN DECREASING IN SPEED BY THIS EVENING. AZZ020-CAZ031-032-310000- /O.CAN.KPSR.DU.Y.0037.000000T0000Z-151030T2200Z/ /O.CON.KPSR.WI.Y.0011.000000T0000Z-151031T0000Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN 305 PM MST FRI OCT 30 2015 /305 PM PDT FRI OCT 30 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS AFTERNOON... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE OFFICE IN PHOENIX HAS CANCELLED THE BLOWING DUST ADVISORY. GUSTY NORTH WINDS HAVE GRADUALLY DIMINISHED AND VISIBILITIES IN BLOWING DUST WERE MOSTLY ABOVE 3 MILES...AND NOT EXPECTED TO FALL TO BLOWING DUST ADVISORY LEVELS FOR THE REST OF THE AFTERNOON. * AFFECTED AREA...SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY * TIMING...STRONG AND GUSTY WINDS THROUGH THIS AFTERNOON. * WINDS...NORTH WINDS NEAR 30 MPH WITH GUSTS LOCALLY OVER 40 MPH. * IMPACTS...LOCALLY DENSE BLOWING DUST AND SAND WILL REDUCE VISIBILITIES. STRONG CROSS WINDS ON INTERSTATE 10 WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ025-026-CAZ033-302315- /O.CAN.KPSR.DU.Y.0037.000000T0000Z-151030T2200Z/ YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...SAN LUIS... SOMERTON...YUMA...DATELAND...TACNA...WELLTON...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...THE SALTON SEA 305 PM MST FRI OCT 30 2015 /305 PM PDT FRI OCT 30 2015/ ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE BLOWING DUST ADVISORY. GUSTY NORTH WINDS HAVE SLOWLY DIMISHED AS OF 3 PM AND AS A RESULT BLOWING DUST WAS MUCH LESS PERASIVE. VISIBILITIES IN BLOWING DUST WERE GENERALLY ABOVE 3 MILES AND WERE NOT EXPECTED TO REACH DUST ADVISORY CRITERIA FOR THE REST OF THE AFTERNOON. THUS THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. $$ CAZ030-310000- /O.CON.KPSR.WI.Y.0011.000000T0000Z-151031T0000Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE 305 PM PDT FRI OCT 30 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * AFFECTED AREA...JOSHUA TREE NATIONAL PARK * TIMING...STRONG AND GUSTY WINDS THROUGH THIS AFTERNOON. * WINDS...NORTH WINDS NEAR 30 MPH WITH GUSTS LOCALLY OVER 40 MPH. * IMPACTS...LOCAL BLOWING DUST AND SAND WILL REDUCE VISIBILITIES. STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
116 WWUS75 KPSR 302358 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 458 PM MST FRI OCT 30 2015 ...GUSTY NORTH WINDS DIMINISHING LATE THIS AFTERNOON... AZZ020-CAZ030>032-310100- /O.EXP.KPSR.WI.Y.0011.000000T0000Z-151031T0000Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN 458 PM MST FRI OCT 30 2015 /458 PM PDT FRI OCT 30 2015/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MST /5 PM PDT/ THIS AFTERNOON... GUSTY NORTH WINDS CONTINUED TO DIMINISH LATE THIS AFTERNOON ACROSS EASTERN RIVERSIDE COUNTY AS WELL AS THE LOWER COLORADO RIVER VALLEY. AT 4 PM WINDS IN MOST LOCATIONS WERE WELL BELOW WIND ADVISORY CRITERIA AND WITH SUNSET FAST APPROACHING WINDS WILL CONTINUE TO TAPER OFF. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM. OCCASIONAL NORTH WIND GUSTS OVER 3O MPH ARE POSSIBLE INTO THE EARLY EVENING HOWEVER. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 29, 10:41 AM PDT, 4 hours 1 minute earlier.
Area forecast discussion, Oct 29, 10:41 AM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 1041 AM MST THU OCT 29 2015 .UPDATE...UPDATED AVIATION DISCUSSION... && .SYNOPSIS... A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHWEST STATES THROUGH EARLY SATURDAY. THIS WILL BRING A CHANCE OF SHOWERS TODAY AND FRIDAY EAST OF THE LOWER COLORADO RIVER VALLEY. WINDY CONDITIONS CAN BE EXPECTED NEAR AND WEST OF THE LOWER COLORADO RIVER VALLEY LATER TONIGHT AND DURING THE DAY FRIDAY. COOLER TEMPERATURES ARE IN STORE REGION-WIDE. CLEARING SKIES ARE FORECAST SATURDAY...WITH A RETURN TO NEAR NORMAL TEMPERATURES SUNDAY AND MONDAY. ANOTHER WEATHER SYSTEM AFFECTS THE REGION TUESDAY AND WEDNESDAY. && .DISCUSSION... A STRONG NEGATIVE TILT WAVE WAS DIVING INTO THE SWRN CONUS THIS MORNING WITH LARGE SCALE SYNOPTIC ASCENT GENERALLY OVERSPREADING THE REGION. WV IMAGERY DEPICTS A COMPACT SHORTWAVE DESCENDING SOUTHEAST INTO FAR NORTHWEST ARIZONA...WHILE AN OBJECTIVELY ANALYZED MERIDIONAL 60+KT H5 JET STREAK THROUGH CALIFORNIA SUGGESTS FURTHER DEEPENING OF THE LONGWAVE TROUGH AND ENCAPSULATED VORTICITY CENTER. DESPITE OVERALL MINIMAL AVAILABLE INSTABILITY...ROBUST COLD ADVECTION ALOFT WAS FUELING SCT SHOWERS AND EMBEDDED THUNDERSTORMS NEAR THE COLORADO RIVER VALLEY WHILE CLEARING WAS TAKING PLACE THROUGH CENTRAL AND SOUTHWEST ARIZONA. CONCEPTUALLY AND WITH SUPPORT OF SEVERAL HIGH RESOLUTION MODELS...THE COMBINATION OF SFC HEATING...APPROACHING COLD ADVECTION ALOFT...POCKETS OF MIDLEVEL FRONTOGENETICAL FORCING...AND VORTICITY ADVECTION WILL SUPPORT FURTHER DEVELOPMENT OF SCT SHOWERS THROUGH CENTRAL ARIZONA LATER THIS AFTERNOON. THERE WILL CERTAINLY BE A WINDOW FOR THUNDERSTORMS LATE AFTERNOON WITH FAVORABLE LAPSE RATES AND ASCENT...BEFORE DRY AIR AND LOSS OF DAYTIME HEATING DECREASES THE OVERALL THREAT. HAVE MADE SOME LARGER ADJUSTMENTS TO CLOUD COVER THIS MORNING BASED ON SATELLITE TRENDS...WHILE REFINING PRECIPITATION CHANCES TOWARDS SHORT TERM TRENDS AND ENSEMBLE OUTPUT. && .PREVIOUS DISCUSSION... /355 AM MST THU OCT 29 2015/ TODAY AND FRIDAY... THE LOW IS EXPECTED TO DEEPEN OVER THE STATE IN THE NEXT 24-36 HOURS...SAGGING ACROSS NORTHERN MEXICO...THE AXIS GRADUALLY SHIFTING EAST AND TAKING ON MORE OF A POSITIVE TILT WITH TIME. WITH THIS MOVEMENT...PRECIPITATION CHANCES/MODEL QPF KEEP SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS SOUTH-CENTRAL ARIZONA THROUGHOUT THE DAY TODAY INTO FRIDAY...PRECIPITATION CHANCES TRENDING DOWNWARD BY FRIDAY AFTERNOON AS THE LOW MOVES EAST AND MORE STABLE CONDITIONS TAKE HOLD. COOLER DAYTIME TEMPERATURES ON TAP TODAY AND FRIDAY... WITH SOME OF THE LOWER DESERT ELEVATIONS DIPPING INTO THE 70S. ON THE BACK SIDE OF THE TROUGH...STRONGER LOW LEVEL WINDS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA AS NORTHERLY 40-50KT 850MB WINDS MATERIALIZE LATER THIS EVENING INTO FRIDAY MORNING. THE MOMENTUM OF THE STRONG WINDS WILL PERIODICALLY MAKE IT TO THE SURFACE...SO ADVISORY STRENGTH WINDS ARE POSSIBLE NEAR AND WEST OF THE LOWER COLORADO RIVER VALLEY THURSDAY NIGHT AND FRIDAY. ANTICIPATE THE STRONG WINDS TO PRODUCE SOME LOCALIZED BLOWING DUST/SAND IN THIS AREA. SATURDAY THROUGH MONDAY...THE PACIFIC TROUGH OVER ARIZONA IS FORECAST TO MOVE EAST INTO NEW MEXICO AND WEST TEXAS EARLY SATURDAY FOR MOSTLY SUNNY AND CLEAR SKIES OVER OUR FORECAST AREA. RIDGING OVER THE DESERT SOUTHWEST WILL ALLOW TEMPERATURES TO SLOWLY WARM UP THROUGH THE WEEKEND...STAYING IN THE LOW TO MID 80S THIS PERIOD. TUESDAY AND WEDNESDAY...A MORE POTENT UPPER LEVEL LOW IS SLATED TO DROP SOUTHWARD FROM BRITISH COLUMBIA AND THE PACIFIC NORTHWEST. CURRENTLY THE ECMWF AND GFS ARE NOW BETTER AGREEMENT IN THE TRACK/STRENGTH OF THE LOW AS IT DROPS SOUTH OVER THE GREAT BASIN...THE TRACK FURTHER WEST THAN PREVIOUS RUNS...AND THE EVOLUTION A BIT SLOWER...SPORTING A 546DM 500MB CLOSED LOW OVER SOUTHERN NEVADA BY WEDNESDAY MORNING. THE TREND IN THE EXTENDED FORECAST IS STILL ONE FOR COOLER DAYTIME TEMPERATURES...IN THE LOW 70S FOR THE DESERTS...AND SLIGHT PRECIPITATION CHANCES MAINLY OVER SOUTH-CENTRAL ARIZONA TUESDAY THROUGH MIDWEEK. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... MORNING SHOWERS HAVE SINCE EXITED TO THE EAST...BUT ADDITIONAL SHOWERS AND ISOLATED STORMS ARE EXPECTED LATER THIS AFTERNOON. COVERAGE WILL BE SPOTTY AND PROBABLY NOTHING MORE THAN VCSH BUT ALL PHOENIX TERMINALS STAND A CHANCE OF A BRIEF SHOWER THROUGH 03Z TONIGHT. CIGS COULD BRIEFLY LOWER TO AROUND 5-6KFT WITHIN THE HEAVIEST SHOWERS BUT PREVAILING CIGS WILL BE CLOSER TO 8-10KFT. WINDS WILL FAVOR TYPICAL DIURNAL PATTERNS THROUGH FRIDAY MORNING. SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... VERY LOW CHANCE OF SHOWERS AT BLH /ALREADY INDICATIONS THAT SHOWERS ARE MOVING EASY/...THUS I WILL KEEP SE CA TAFS DRY. BIGGER CONCERN WILL BE GUSTY WINDS ESPECIALLY AT BLH LATE TONIGHT INTO TOMORROW AS STRONG NORTHERLY WINDS DEVELOP DOWN THE COLORADO RIVER VALLEY. WINDS WILL BE GUSTY /CLOSE TO 30KTS AT TIMES/ EARLY FRIDAY MORNING BUT SHOULD GRADUALLY RELAX JUST AFTER THE END OF THE TAF PERIOD. WHILE WINDS WILL BE GUSTY...THEY WON'T BE NEARLY AS STRONG AT IPL. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH THURSDAY... SATURDAY AND SUNDAY...DRY WEATHER WITH NEAR NORMAL TEMPERATURES. LIGHT WIND. MINIMUM RELATIVE HUMIDITY WILL RANGE FROM 15 PERCENT IN SOUTHEAST CALIFORNIA...TO 25 TO 30 PERCENT IN SOUTH CENTRAL AZ FROM PHOENIX EAST. GOOD OVERNIGHT RECOVERY. MONDAY THROUGH THURSDAY...ANOTHER PACIFIC LOW PRESSURE SYSTEM WILL DEEPEN OVER THE REGION...RESULTING IN WINDY AND COOLER CONDITIONS. MINIMUM RELATIVE HUMIDITY WILL INCREASE INTO THE 25 TO 30 PERCENT RANGE AREA-WIDE. A SLIGHT CHANCE OF SHOWERS. POOR OVERNIGHT RECOVERY. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MO/MEYERS AVIATION...LEINS FIRE WEATHER...VASQUEZ
In the hours before
Local storm report, Oct 29, 1:38 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
138 PM MST THU OCT 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL 5 ENE PHOENIX MESA GATE 33.34N 111.59W
10/29/2015 E0.25 INCH MARICOPA AZ TRAINED SPOTTER
PEA SIZED HAIL WITH BRIEF HEAVY RAIN
&&
EVENT NUMBER PSR1500341
KINCAIDLocal storm report, Oct 29, 1:47 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
147 PM MST THU OCT 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL 2 SSE COOLIDGE 32.96N 111.52W
10/29/2015 E0.25 INCH PINAL AZ TRAINED SPOTTER
&&
EVENT NUMBER PSR1500342
DEWEYLocal storm report, Oct 29, 1:48 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
148 PM MST THU OCT 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 2 W APACHE JUNCTION 33.40N 111.58W
10/29/2015 E0.25 INCH PINAL AZ TRAINED SPOTTER
HAIL COVERING GROUND. HEAVY RAIN.
&&
EVENT NUMBER PSR1500343
DEWEYLocal storm report, Oct 29, 1:58 PM PDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
158 PM MST THU OCT 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 1 W FLORENCE 33.04N 111.39W
10/29/2015 E0.25 INCH PINAL AZ TRAINED SPOTTER
&&
EVENT NUMBER PSR1500344
KINCAIDSpecial weather statement, Oct 29, 1:58 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
158 PM MST THU OCT 29 2015
AZZ024-028-292200-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
158 PM MST THU OCT 29 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA...EAST CENTRAL MARICOPA AND NORTHEASTERN PINAL
COUNTIES
UNTIL 300 PM MST
AT 158 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SALT RIVER TUBING
RECREATION AREA TO NEAR GOLD CAMP TO NEAR FLORENCE...AND MOVING EAST
AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
APACHE JUNCTION...FLORENCE...SUPERIOR...SALT RIVER TUBING RECREATION
AREA...CANYON LAKE...FOUR PEAKS...LOST DUTCHMAN STATE PARK...FLORENCE
JUNCTION...KINGS RANCH...SAGUARO LAKE...GOLD CAMP...QUEEN VALLEY...
APACHE LAKE...SUPERSTITION MOUNTAINS...BOYCE THOMPSON ARBORETUM...
TOP-OF-THE-WORLD AND TORTILLA FLAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
&&
LAT...LON 3367 11124 3351 11110 3324 11095 3296 11136
3355 11161 3379 11141
TIME...MOT...LOC 2058Z 259DEG 33KT 3355 11157 3332 11139 3304 11130
LEINSLocal storm report, Oct 29, 2:16 PM PDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
216 PM MST THU OCT 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HEAVY RAIN 2 W APACHE JUNCTION 33.41N 111.58W
10/29/2015 M0.50 INCH PINAL AZ TRAINED SPOTTER
0.5 INCH RAIN MEASURED IN 20 MIN. 12 INCH DIAMETER 20
FT TALL TREE TORN DOWN
&&
EVENT NUMBER PSR1500345
DEWEYThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 11:34 AM PDT | Special Weather Statement | PSR | 56 min | |
| Oct 29, 12:25 PM PDT | Special Weather Statement | PSR | 65 min | |
| Oct 29, 12:38 PM PDT | Severe Thunderstorm Warning | PSR | Pinal | 52 min |
| Oct 29, 1:14 PM PDT | Special Weather Statement | PSR | Maricopa | 61 min |
| Oct 29, 1:25 PM PDT | Special Weather Statement | PSR | 65 min | |
| Oct 29, 1:42 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 33 min |
| Oct 29, 1:58 PM PDT | Special Weather Statement | PSR | Pinal | 62 min |
| Oct 29, 2:46 PM PDT | Special Weather Statement | PSR | Maricopa | 44 min |
| Oct 29, 3:30 PM PDT | Special Weather Statement | PSR | Maricopa | 45 min |
Nearby
Wind Advisories in California, 2015Wind Advisories in Arizona, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.